The equivariant Dehn's lemma and loop theorem

William H Meeks Shing-Tung Yau

Algebraic Topology and General Topology mathscidoc:1912.43513

Commentarii Mathematici Helvetici, 56, (1), 225-239
In [4] the authors observed that the topological methods in the theory of three-dimensional manifolds can be modified to settle some old problems in the classical theory of minimal surfaces in euclidean space (see also [1],[12]). In [4] and [5] we found that we could use the theory of minimal surfaces to extend the theorems of Papakriakopoulous, Whitehead and Shapiro, Stalling and Epstein on the Dehn's lemma, loop theorem and sphere theorem. The key point to our approach to these topological theorems is the following: Given a certain family of maps of the disk or sphere into our three-dimensional manifold M, we minimize the area of the maps (with respect to the pulled back metric) in this family and prove the existence of the minimal map. Then by using the area minimizing property of the map and the tower construction in topology, we prove that any area minimizing map in the family is an embedding. In this way
No keywords uploaded!
[ Download ] [ 2019-12-24 20:37:30 uploaded by yaust ] [ 428 downloads ] [ 0 comments ]
  title={The equivariant Dehn's lemma and loop theorem},
  author={William H Meeks, and Shing-Tung Yau},
  booktitle={Commentarii Mathematici Helvetici},
William H Meeks, and Shing-Tung Yau. The equivariant Dehn's lemma and loop theorem. Vol. 56. In Commentarii Mathematici Helvetici. pp.225-239.
Please log in for comment!
Contact us: | Copyright Reserved